3D games freeze with AA

weeber

Senior member
Oct 10, 1999
432
2
81
I've been having this problem lately that I'm hoping someone can help me out with. I've got a GF4 4200 (128MB) on a IWILL KK266 and 1.4 T-Bird with 512MB PC133 RAM. I'm also running on Win98SE

My problem is that whenever I turn on AA (2x, Quin, 4x) 3D games freeze very quickly in the beginning. 3D Mark will usually freeze on the High Quality version of any of the games. I've tried using detonator destroyer and reinstalling the latest drivers from NVIDIA, I've reinstalled the 4in1 drivers, I've tried turning on/off AGP 4x, FW, and SBA. All to no effect.

The only other option I can think of right now is maybe my AGP driving value is off. Does anyone know what it should be for this card? I want to make sure I don't damage anything. Any other suggestions?

Thanks.
 

AnAndAustin

Platinum Member
Apr 15, 2002
2,112
0
0
:eek: nVidia do rec a slightly higher AGP Driving value than is set in the BIOS by default, DA IIRC BUT don't mess with it! This has a lot to do with the juice supplied to the gfx card and is also in HEX, if you aren't definite what you're doing then leave it well alone as you could fry your gfx card, mobo and other components too.

:) Anyway, it could be a faulty card but from my experience it is a driver problem, not to do so much with the driver you are using (the latest offical driver as opposed to Det40) but risidual drivers, INF files, reg entries etc etc. I eneded up doing a clean install after many attepted tweaks, installs etc and this fixed it 100%. KK266, is that VIA? If so be sure to use the 'PCI Latency Patch', worth using even though it's unlikely to alleviate this problem.

;) Oh, one final point, you aren't o/c'ing anything are you?
 

weeber

Senior member
Oct 10, 1999
432
2
81
Thanks for the reply AnAndAustin. I am overclocking (140 FSB, 300/530 for video card), but I've already ruled that out as the cause because when I go back to the defaults, the problem still occurs. I've also tried slowing down my memory timing to no effect.
 

ASK THE COMMUNITY